Anti-smoking drug suicide toll reaches 15 (Australia) - Chantix

Discussion in 'Nicotine Replacement Therapy' started by mpetva, Aug 10, 2010.

Thread Status:
Not open for further replies.
Image has been removed.
URL has been removed.
Email address has been removed.
Media has been removed.
  1. mpetva

    mpetva Super Member ECF Veteran

    Joined:
    Apr 16, 2009
    Location:
    Virginia
  2. jiveman

    jiveman Super Member ECF Veteran

    Supporting member
    Joined:
    Jul 22, 2010
    Location:
    usa
    I wish they'd make available some information about these individuals without naming names. Were they depressed when they started use? Do they have a history of mental illness or depression prior to using this drug?

    I don't doubt some of these pills can induce strange effects on people's brain chemistry, but I always wonder how they attribute suicide to a pill.
     
  3. AcePilot

    AcePilot Super Member ECF Veteran

    Joined:
    Apr 29, 2009
    Location:
    United States (Utah) SLC
    Suicidal thoughts is actually a very common side effect from taking a LOT of medications. I have no idea why, But it happens to a lot of people. Mostly young adults though. Also TERRIFYING nightmares are a common side effect. I'm not surprised at all by this, when I was a teenager I was put on meds because I was acting out and being a "teenager", and they made me feel crazy, depressed, and have .......*D up dreams.
    Then again I was/am a genuinely happy person, and in NO way needed to be on medication.

    Medication tends to make normal people crazy. Which is why I am not shocked by this. Medication messes with your brain chemistry, and Guessing that the people taking chantix were average "normal" people, it made them depressed.

    Nothing against crazy people. <3 'Em... Just saying that people that don't have chemical imbalances don't do well with most meds. Even "quit smoking" pills.
     
  4. jiveman

    jiveman Super Member ECF Veteran

    Supporting member
    Joined:
    Jul 22, 2010
    Location:
    usa
    yea about 3 years ago i was having a rough time, probably from substance abuse in my teens, and when they were done with me i was on about 5 different meds in pretty ghastly strengths for what they said was most certainly bipolar disorder (seroquel, effexor, wellbutrin, xanax, lithium).

    i'm now perfectly fine and happy and off the meds this last year and a half despite their numerous warnings that i'd be hospitalized again, etc.

    i now have a healthily skeptical view that many people are being over-medicated and come out much worse as a result, sometimes resulting in suicide. i shutter to think what i'd be like if i didn't come to my senses and tell the doctors enough is enough.

    hearing deaths from these stopsmoking aids makes me agree with you that normal people without chemical imbalances shouldn't take the risk of using pharmaceuticals in this manner. you never know what will happen.
     
  5. 5cardstud

    5cardstud ECF Guru (Fusionman) Verified Member ECF Veteran

    Some medications just make people feel so depressed they commit suicide. The meds cause the depression and the depression causes the suicide. I was on a kemo type meds that caused depression. I didn't think about suicide but it was pretty depressing and made me feel terrible.
     
Thread Status:
Not open for further replies.

Share This Page